Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sos
May 2, 2006

dr. Young, i am 46, asian, and have hepb for >>20 yrs. my dr recently prescribed adefovir as my liver enzymes are ~150, and my viral load ~78million copies. iam a single parent and this made me very tired and weak . is there an alternative?iam also worried about the nephrotoxicity and the worsen effect on the liver once med stop. what can i do if i have to stop this med (kidney/liver problem or resistance)? thank you for answering this as i cant afford consulting a hepatologist right now and iam very worried about my condition. sincerely, ieselene

Response from Dr. Young

Thanks for your post.

Yes, there are a number of alternative medications for the treatment of HBV. First off, stopping the medication shouldn't be too much of an issue, if your having significant side effects. Yes, there is the possibility of the HBV flairing and this should be monitored.

Should you need to resume treatment for the hepatitis, know that there are a number of alternative medications, including lamivudine and entecavir. Lamivudine (3TC) and it's cousing FTC (emtricitabine) as well as tenofovir are also used to treat HIV, but have significant HBV activity too.

I hope this helps, BY



Previous
eradicate
Next
Returning to first regimen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement